U.S. CitiesCity-Data Forum Index
Go Back   City-Data Forum > General Forums > Health and Wellness
 [Register]
Please register to participate in our discussions with 2 million other members - it's free and quick! Some forums can only be seen by registered members. After you create your account, you'll be able to customize options and access all our 15,000 new posts/day with fewer ads.
View detailed profile (Advanced) or search
site with Google Custom Search

Search Forums  (Advanced)
Reply Start New Thread
 
Old 10-05-2019, 01:32 PM
 
5,719 posts, read 8,292,070 times
Reputation: 6015

Advertisements

Nothing better than PMs telling me about the evils of medicine....
Reply With Quote Quick reply to this message

 
Old 10-07-2019, 08:28 AM
 
629 posts, read 138,758 times
Reputation: 662
Quote:
Originally Posted by Spazkat9696 View Post
I bought Pepcid today as Iím down to my last Zantac. I hope it works. I was told to still take it 2 times a day even though it says once a day.
It works great, but I get side effects from it. The bad one - body aches. The other one - increased libido.
Reply With Quote Quick reply to this message
 
Old 10-07-2019, 08:41 AM
 
4,421 posts, read 1,919,195 times
Reputation: 8969
Quote:
Originally Posted by mascoma View Post
It works great, but I get side effects from it. The bad one - body aches. The other one - increased libido.
I use Pepcid intermittently and have no noticeable side effects. I havenít noticed that it was any different for me than Zantac. Previously I used Zantac but at the time Costco had the huge generic Pepcid, so I got that...
Reply With Quote Quick reply to this message
 
Old Yesterday, 07:05 AM
 
629 posts, read 138,758 times
Reputation: 662
Quote:
Originally Posted by RamenAddict View Post
I use Pepcid intermittently and have no noticeable side effects. I haven’t noticed that it was any different for me than Zantac. Previously I used Zantac but at the time Costco had the huge generic Pepcid, so I got that...
It took me about a month or maybe 2 before the pepsid side effects became unbearable. I've tried Tagamet and have not noticed any side effects. But I have not used that much.
Reply With Quote Quick reply to this message
 
Old Yesterday, 02:24 PM
 
Location: Northern VA
529 posts, read 656,606 times
Reputation: 667
About a year ago my dr switched me from Zantac to Protonix. Protonix is a proton pump inhibitor (PPI) and Zantac is a H2 (histamine-2) receptor blocker
Reply With Quote Quick reply to this message
 
Old Yesterday, 05:26 PM
 
5,719 posts, read 8,292,070 times
Reputation: 6015
I have food allergies in addition to my reflux and I think the Zantac helped more. I started the Pepcid and have since developed hives. I’ve tried PPIs but they didn’t seem to help. I’ll have to see my GI again.
Reply With Quote Quick reply to this message
 
Old Today, 04:33 AM
 
Location: Northern VA
529 posts, read 656,606 times
Reputation: 667
I also recently got GI scope done and now I'm diagnosed with gastric ulcer, hiatal hernia, and erosive duodenitis.
Reply With Quote Quick reply to this message
 
Old Today, 05:05 AM
 
4,421 posts, read 1,919,195 times
Reputation: 8969
Quote:
Originally Posted by Spazkat9696 View Post
I have food allergies in addition to my reflux and I think the Zantac helped more. I started the Pepcid and have since developed hives. Iíve tried PPIs but they didnít seem to help. Iíll have to see my GI again.
Have you tried Tagamet? It is the other H2 blocker.
Reply With Quote Quick reply to this message
 
Old Today, 10:11 AM
 
Location: SW Florida
10,012 posts, read 7,294,615 times
Reputation: 14976
Quote:
Originally Posted by djplourd View Post
I also recently got GI scope done and now I'm diagnosed with gastric ulcer, hiatal hernia, and erosive duodenitis.
So I'd guess your doctor prescribed a proton pump inhibitor (like omeperazole, Protonix, Nexxium), to control the acid, and sucralfate to "coat" and protect the ulcers and erosions in the duodenum as they heal. That's what I was prescribed when I was diagnosed with bleeding ulcers and erosions last year.

The doctor didn't want me to take the PPI any longer than I needed to to get those ulcers healed. Since what I had were gastric ulcers and erosions, he repeated the EGD every 3 months till the ulcers were gone. Unfortuately they found new ulcers the first and second times I was scoped, the third time they found just inflammation. The doc suggested I continue with the PPI for one more month, then switch to an H2 blocker (ranatidine) for 3 months.
Reply With Quote Quick reply to this message
 
Old Today, 10:41 AM
 
Location: HSV
298 posts, read 383,788 times
Reputation: 229
Reading this thread is giving me heart burn.
Reply With Quote Quick reply to this message
Please register to post and access all features of our very popular forum. It is free and quick. Over $68,000 in prizes has already been given out to active posters on our forum. Additional giveaways are planned.

Detailed information about all U.S. cities, counties, and zip codes on our site: City-data.com.


Reply

Quick Reply
Message:


Over $104,000 in prizes was already given out to active posters on our forum and additional giveaways are planned!

Go Back   City-Data Forum > General Forums > Health and Wellness
Similar Threads
Follow City-Data.com founder on our Forum or

All times are GMT -6.

© 2005-2019, Advameg, Inc. · Please obey Forum Rules · Terms of Use and Privacy Policy · Bug Bounty

City-Data.com - Archive 1, 2, 3, 4, 5, 6, 7, 8, 9, 10, 11, 12, 13, 14, 15, 16, 17, 18, 19, 20, 21, 22, 23, 24, 25, 26, 27, 28, 29, 30, 31, 32, 33, 34, 35 - Top